Announcement

Announcement Module
Collapse
No announcement yet.

Digestion

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Digestion

    My husband is almost a year past RPLND and was done with chemo in March 2007. He has peripheral neuropathy and is having trouble with his feet and hands. But my main concern now is that he has on going bouts of diarrhea and nausea almost similar to when he was having chemo. It is unpredictable. Has anyone had similar problems?

  • #2
    Chipper,
    I can't help on your question, but have you mentioned this to his oncologist?
    Retired moderator. Husband, left I/O 16Dec2005, stage I seminoma with elevated b-HCG, no LVI, RTx15 (25Gy). All clear ever since.

    Comment


    • #3
      Thanks Karen for replying. It is frustating because we thought we would be in the clear healthwise but it seems the chemo will haunt him for a long time. I will try to get him to talk to the oncologist, but that is frustrating too.

      Comment


      • #4
        Chipper,
        You may want him to keep a log of what he's eating and when he has vomiting/diarrhea in case this is totally unrelated to chemo and he has develeped IBS.
        Retired moderator. Husband, left I/O 16Dec2005, stage I seminoma with elevated b-HCG, no LVI, RTx15 (25Gy). All clear ever since.

        Comment


        • #5
          digestion a big problem

          My husband had radiation two years ago and has had continuous problems ever since. He's developed a milk allergy and all the symptoms of irritable bowel syndrome since his treatments and he can't really eat anything without gas, bloating, indigestion, nauseau or diarrhea. He's seeing a doctor about it soon because it just won't go away no matter how bland of a diet I put him on. And the over the counter stuff isn't helping.

          Comment


          • #6
            He finally got a diagnosis. It is gastroparesis. It can be caused by high doses of chemo and also radiation. Basically his stomach doesn't empty properly. It can be controlled mostly with diet changes. Hopefully it will diminish over time like the neuropathy.

            Comment


            • #7
              chipper,
              I'm glad it can be controlled with diet so he has some relief! Thats so much for posting...we learn more and more from these experiences.

              questions, I hope your hubby finds relief as well....being tied to the nearest bathroom is never fun....
              Retired moderator. Husband, left I/O 16Dec2005, stage I seminoma with elevated b-HCG, no LVI, RTx15 (25Gy). All clear ever since.

              Comment


              • #8
                Thanks Karen. This has been such a long ordeal. We thought we would be done with everything when chemo ended. It is so hard not to be discouraged.

                Comment


                • #9
                  Sorry to hear about the continuing troubles, and I hope things improve over time -- the sooner the better.
                  Scott, scott@tc-cancer.com
                  right inguinal orchiectomy 6/5/2003 > nonseminoma, stage I > surveillance > L-RPLND 6/24/2005 for recurrence, suspected teratoma but found seminoma, stage II > chylous ascites until 9/2005 > surveillance and "all clear" since


                  Your donation funds LIVESTRONG Foundation services for people facing cancer now. Please join me!

                  Comment


                  • #10
                    Thanks Scott. He is feeling much better after many diet changes. I think we have this part conquered too. I enjoyed your updates after Philadelphia!

                    Comment


                    • #11
                      Good news!!!! A friend has something similar and it took her a while to figure out the right foods and what to take to control the unexpected dashes to the bathroom. A bump in the road....go back to celebrating life!
                      Retired moderator. Husband, left I/O 16Dec2005, stage I seminoma with elevated b-HCG, no LVI, RTx15 (25Gy). All clear ever since.

                      Comment


                      • #12
                        Lyrica is the best!

                        Originally posted by chipper
                        My husband is almost a year past RPLND and was done with chemo in March 2007. He has peripheral neuropathy and is having trouble with his feet and hands. But my main concern now is that he has on going bouts of diarrhea and nausea almost similar to when he was having chemo. It is unpredictable. Has anyone had similar problems?
                        As far as the Peripheral Neuropathy, you'll want to see a neurologist. You oncologist probably isn't the best to ask about PN.

                        Here is what I wrote on the thread about Lyrica

                        About 6 weeks post chemo, I started developing significant neuropathy in my fingers and toes. My biggest problem was my right foot felt like I had a shoe on it that was way too small, and it really bothered me when I pushed the accelerator. I used the cruise control a lot. (BTW-my cruise control goes down to 25MPH. I have no idea who would use a cruise control at 25MPH other than a post-chemo TC patient that has neuropathy in his feet.)

                        My neurologist prescribed Lyrica. I have been taking Lyrica (50mg twice a day) for 7 months. I told my oncologist and she told me that Lyrica was a powerful drug and she thought it was overkill. Oh well, she's not a neurologist.

                        At first I didn't think it was working. It takes a while (several weeks) to start working. Then about three months after I started the medication, I ran out one day. I went about 48 hours without Lyrica and my symptoms flared up big time. Lyrica seems to keep the symptoms down.

                        My neurologist also gave me Lidoderm (Lidocaine patch 5%). It's a stick-on patch for pain. I tried it on my feet and it didn't do a thing. I wouldn't bother with the patches.

                        BTW-We went to Hawaii four months after chemo. I took my shoes off and walked on the beach. It felt like I was walking on broken glass. It hurt like he11. Total sensory overload. However, I can't feel it when the doctor touches my feet. He told me it's because the different sensations are from different nerves.

                        ________
                        MARGOSHA_
                        Last edited by BeachTech; 08-11-11, 11:27 PM.
                        BeachTech
                        Diagnosis
                        Diagnosed May 2005
                        Stage IIa
                        Pure Embryonic Carcinoma
                        One 2.0cm tumor in testicle
                        One 1.0cm tumor in lymph node

                        Treatment
                        Radical orchiectomy
                        Two cycles of BEP
                        Two cycles of EP (the Bleo was causing lung issues)

                        Complications
                        Pulmonary Embolism (Almost died)
                        Extremely low red blood count (Required 4 blood transfusion)

                        Status
                        In remission since August 2005
                        July 2011-tumor markers clean!

                        Favorite Question
                        "Which testicle did they remove?"

                        Comment


                        • #13
                          Thanks Beachtech! We did finally get a referral to the neurologist for the PN. He isn't taking Lycritia, but something similar to help with the symptoms. The disgestion part was a bit trickier. We finally went to our primary care doctor. Oncology, etc didn't seem very helpful after the chemo was done.

                          Comment


                          • #14
                            I know this is an old thread, but I want to mention that I was recently diagnosed with gastroparesis 36 years after my TC treatments. It's been mild most of my life but now that I'm over 40, it's gotten worse. I too have found some relief with diet changes. Mostly low-fiber foods, and baking soda has become a good friend to quench the stomach acid.

                            Comment

                            Working...
                            X